Alert archive / Hawaii / Ashfall Advisories in 2026
Ashfall Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this ashfall advisory at Feb 15, 2026, 3:14 PM HST for Hawaii County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2026, 3:14 PM HST (01:14 UTC)
- Expired
- Feb 16, 2026, 12:01 AM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385 WWHW70 PHFO 160114 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 314 PM HST Sun Feb 15 2026 HIZ052-053-160800- /O.NEW.PHFO.AF.Y.0003.260216T0114Z-260216T0800Z/ Big Island Southeast-Big Island East- 314 PM HST Sun Feb 15 2026 ...ASHFALL ADVISORY IN EFFECT UNTIL 10 PM HST THIS EVENING... * WHAT...Kilauea is undergoing a minor eruption where the public will be affected by a limited hazard extent such as less than quarter inch of ashfall accumulation. * WHERE...Big Island East and Big Island Southeast. * WHEN...Until 10 PM HST this evening. * IMPACTS...Possible harm to crops and animals. Minor equipment and infrastructure damage. Reduced visibility. Widespread clean-up may be necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory illnesses should remain indoors to avoid inhaling the ash particles and all persons outside should cover their mouth and nose with a mask or cloth. && $$ M BALLARD
2 follow-up statements
171 WWHW70 PHFO 160716 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 916 PM HST Sun Feb 15 2026 HIZ052-053-161600- /O.EXT.PHFO.AF.Y.0003.000000T0000Z-260216T1600Z/ Big Island Southeast-Big Island East- 916 PM HST Sun Feb 15 2026 ...ASHFALL ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...Kilauea is undergoing a minor eruption where the public will be affected by a limited hazard extent such as less than quarter inch of ashfall accumulation. * WHERE...Big Island East and Big Island Southeast. * WHEN...Until 6 AM HST Monday. * IMPACTS...Possible harm to crops and animals. Minor equipment and infrastructure damage. Reduced visibility. Widespread clean-up may be necessary. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory illnesses should remain indoors to avoid inhaling the ash particles and all persons outside should cover their mouth and nose with a mask or cloth. && $$
933 WWHW70 PHFO 161001 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 1201 AM HST Mon Feb 16 2026 HIZ052-053-161115- /O.CAN.PHFO.AF.Y.0003.000000T0000Z-260216T1600Z/ Big Island Southeast-Big Island East- Including the cities of South Point, Pahala, Hilo, Volcano, Pahoa, Mountain View and Laupahoehoe 1201 AM HST Mon Feb 16 2026 ...ASHFALL ADVISORY HAS BEEN CANCELLED... The latest eruption at Kilauea has ended. Therefore the ashfall advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this ashfall advisory went out at Feb 15, 9:30 AM HST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 15, 9:30 AM HST, 5 hours 44 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 930 AM HST Sun Feb 15 2026 .SYNOPSIS... Breezy to locally strong trade winds are expected this week, with the strongest winds expected today. Advisory level winds are expected today, with the winds strongest in higher terrain areas, passes, and areas immediately south through west of mountains across all islands. && .SHORT TERM UPDATE... Issued at 930 AM HST Sun Feb 15 2026 Only changes to the forecast grids this morning were to fill in some missing wind data on day 8. Monitoring the winds today to see how the Wind Advisory pans out. Have received a few reports from sites of advisory level winds, but at this time it doesn't appear widespread. If this trend holds, odds are likely that the Wind Advisory will not need to be extended, even with winds remaining breezy much of the week. Otherwise forecast seemingly on track. && .PREV DISCUSSION... Issued at 324 AM HST Sun Feb 15 2026 Satellite showed mostly cloudy skies across the state early this morning, with radar showing isolated showers mainly windward and mauka. Winds remained higher than normal, and a wind advisory is still in effect for the typical (mostly windward) windy areas. A small craft advisory is also in effect. We start today under an upper level ridge axis which is sandwiched between two deep troughs, one to our northwest and one to our northeast. A 1045 mb surface high is centered well north of the state. A strong pressure gradient continues to create winds of above-normal speed, with sustained winds generally 5-15 mph and gusts running 15-30 mph. The surface high will weaken as it drifts slowly south-southeast today through Monday night. After that, it will become pretty much stationary through Thursday. Aloft, the upper level ridge will be gradually pushed east by the trough to our northwest. As this trough moves closer Tuesday into Wednesday, a surface low will form several hundred miles to our northwest (Wednesday night into Thursday). This low will be too far away to bring much weather to the state, with minimal increases in PW all the way through Friday. The main impact it will have is to change our winds from easterly trades to southeast winds. This alters the areas getting the "windward" showers slightly to the south of what we typically see. Apart from advisory level winds, it should be a rather benign week of weather. No other headlines are anticipated at this time. Looking out to next weekend, there are indications that we could enter a period of light southwest flow aloft and very light winds at the surface. There are also signs that enhanced moisture could work its way into the area. This could lead to a sea- and land- breeze pattern, resulting in above-average precipitation in leeward areas. We will have to wait a few days to see if models continue to show this, as ensembles have not converged on this solution yet. && .AVIATION... Issued at 930 AM HST Sun Feb 15 2026 Moderate to breezy trades through tonight with a slight increase for the next few days. Low cigs and SHRA should primarily affect windward and mountain areas with some limited spillover to leeward areas. MVFR conds possible in any SHRA otherwise VFR should prevail. AIRMET Tango remains in effect for mod turb downwind of terrain due to the breezy trade winds. This will likely be needed for the next several days with trades expected to increase. AIRMET Sierra is currently not in effect, but may be needed later today as showers move towards mountain areas. && .MARINE... Issued at 324 AM HST Sun Feb 15 2026 A strong high far north of the state will continue to produce windy and rough combined seas across all offshore and coastal waters through at least the middle of this week. Strong trade winds will strengthen today with widespread strong to near gale force winds expected to blow across the Hawaii region. The windier channels around Maui County should see winds increasing to gale force wind speeds. A Gale Warning has been issued through tonight for the Alenuihaha and Pailolo channels. Elsewhere, a Small Craft Advisory (SCA) remains in effect due to a combination of strong winds and high seas. Winds may ease slightly by Monday, but overall strong to near gales will continue across the state into Wednesday. Surf along east facing shores continue to exceed advisory thresholds and will continue to build through tonight as the trade winds strengthen. A High Surf Advisory remains in effect for east facing shorelines of Kauai, Oahu, Molokai, Maui and the Big Island through Monday night. This HSA will likely be extended in time lasting into at least Wednesday due to the strong trade winds forecast to continue to blow across the region. The current small medium period northwest to north-northwest swell will steadily decline today. Minimal energy is expected from the northwest through Wednesday, although select exposures will see some easterly wind driven swell. A small northwest bump may develop towards the second half of this week. Surf along south shores will remain small but a slight increase will occur for areas exposed to the trade wind swell. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 AM HST Monday for Big Island Interior-Big Island North-Big Island South-Big Island Southeast-East Honolulu- Honolulu Metro-Kahoolawe-Kauai Mountains-Kauai North-Kauai South- Kauai Southwest-Kipahulu-Kohala-Koolau Leeward-Lanai Leeward- Lanai Mauka-Lanai Windward-Maui Central Valley North-Maui Central Valley South-Maui Leeward West-Maui Windward West- Molokai Leeward South-Molokai North-Molokai Southeast-Molokai West-Molokai Windward-South Haleakala-Waianae Coast-Waianae Mountains-Windward Haleakala. High Surf Advisory until 6 AM HST Tuesday for Big Island East- Big Island North-Big Island Southeast-East Honolulu-Kauai East- Kauai South-Kipahulu-Koolau Windward-Maui Windward West-Molokai Southeast-Molokai Windward-Olomana-Windward Haleakala. Small Craft Advisory until 6 AM HST Monday for Big Island Leeward Waters-Big Island Southeast Waters-Big Island Windward Waters-Kaiwi Channel-Kauai Channel-Kauai Leeward Waters-Kauai Northwest Waters-Kauai Windward Waters-Maalaea Bay-Maui County Leeward Waters-Maui County Windward Waters-Oahu Leeward Waters- Oahu Windward Waters. Gale Warning until 6 AM HST Monday for Alenuihaha Channel- Pailolo Channel. && DISCUSSION...Parker AVIATION...DT MARINE...Bohlin
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:54 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kalawao | 3 days |
Nearby
Ashfall Advisories in Hawaii, 2026Every ashfall advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.